Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 36, NWS Pueblo, CO

August 1, 20089 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Aug 1, 2008, 3:36 AM MDT for 9 counties in Colorado. It took effect at Aug 1, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2008, 3:36 AM MDT (09:36 UTC)
In effect from
Aug 1, 2008, 12:00 PM MDT
Expired
Aug 1, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 010936
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
336 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 
228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST
COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW
HUMIDITIES...STRONG WINDS AND DRY FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH
237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS...
BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH
9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND
DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH PRESSURE
WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT
IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN
ADDITIONS THE WINDS WILL INCREASE OVER THE SOUTHEAST COLORADO
PLAINS THIS AFTERNOON INTO THE EVENING HOURS...AND THIS WILL HAPPEN
AGAIN ON SATURDAY.

THE LOW HUMIDITIES AND GUSTY WINDS COMBINED WITH THE DRY FUELS...WILL
COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

COZ231>237-020145-
/O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/
/O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
/O.NEW.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
336 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO
30 MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
TODAY AND AGAIN ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ227-228-230-020145-
/O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/
/O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-
336 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25
MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226-020145-
/O.NEW.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
NORTHERN EL PASO COUNTY-
336 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25
MPH AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 011022 CCA
RFWPUB

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 
228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST
COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW
HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES 231 THROUGH
237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...PROWERS...
BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON SATURDAY THROUGH
9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY LEVELS...STRONG WINDS AND
DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH PRESSURE
WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH WILL RESULT
IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND LOW HUMIDITIES. IN
ADDITIONS THE WINDS WILL INCREASE OVER THE SOUTHEAST COLORADO
PLAINS THIS AFTERNOON INTO THE EVENING HOURS...AND THIS WILL HAPPEN
AGAIN ON SATURDAY.

THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED WITH
THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

COZ231>237-020245-
/O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/
/O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
/O.COR.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
417 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO
30 MPH...HAINES INDICES OF 5 OR 6 TODAY AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ227-228-230-020245-
/O.UPG.KPUB.FW.A.0030.080801T1700Z-080802T0300Z/
/O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-
417 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25
MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226-020245-
/O.COR.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
NORTHERN EL PASO COUNTY-
417 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND 25
MPH...HAINES INDICES OF 5 OR 6 AND DRY FUELS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 011556 AAA
RFWPUB

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
956 AM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH
228 AND 230 THROUGH 237...WHICH INCLUDES MOST OF THE SOUTHEAST
COLORADO PLAINS...FROM NOON TODAY UNTIL 9 PM TODAY...FOR LOW
HUMIDITIES...STRONG WINDS...HIGH HAINES INDICES AND DRY FUELS...

...FIRE WEATHER WATCH IN EFFECT FOR FIRE WEATHER ZONES
231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...
PROWERS... BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON
SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY
LEVELS...STRONG WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IN EFFECT TODAY...AND A FIRE WEATHER WATCH FOR SATURDAY. HIGH
PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH
WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND
LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL INCREASE OVER THE
SOUTHEAST COLORADO PLAINS THIS AFTERNOON INTO THE EVENING HOURS...
AND THIS WILL HAPPEN AGAIN ON SATURDAY.

THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED
WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

COZ231>237-020800-
/O.CON.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
/O.CON.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
956 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS OF 25 TO
30 MPH...HAINES INDICES OF 5 OR 6 TODAY AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ226>228-230-020300-
/O.CON.KPUB.FW.W.0036.080801T1800Z-080802T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
WESTERN LAS ANIMAS COUNTY-
956 AM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND
25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 012132
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH
228 AND 230 THROUGH 237...WHICH INCLUDES EL PASO...PUEBLO..
CROWLEY...OTERO...KIOWA...BENT...PROWERS...BACA...AND LAS ANIMAS
COUNTIES...WHICH INCLUDES MOST OF THE SOUTHEAST COLORADO
PLAINS...FROM NOON UNTIL 9 PM TODAY...FOR LOW HUMIDITIES...STRONG
WINDS...HIGH HAINES INDICES AND DRY FUELS...

...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES
231 THROUGH 237...WHICH INCLUDES CROWLEY...OTERO...KIOWA...BENT...
 PROWERS...BACA...AND EASTERN LAS ANIMAS COUNTIES...FROM NOON
SATURDAY THROUGH 9 PM SATURDAY...FOR LOW RELATIVE HUMIDITY
LEVELS...STRONG WINDS AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
IN EFFECT TODAY...AND A RED FLAG WARNING FOR SATURDAY. HIGH
PRESSURE WILL REMAIN OVER THE AREA TODAY AND SATURDAY...WHICH
WILL RESULT IN DRY WEATHER...NEAR RECORD HIGH TEMPERATURES AND
LOW HUMIDITIES. IN ADDITIONS THE WINDS WILL REMAIN GUSTY OVER THE
SOUTHEAST COLORADO PLAINS FOR THE REST OF THE AFTERNOON INTO THE
EVENING HOURS... AND THIS WILL HAPPEN AGAIN ON SATURDAY.

THE LOW HUMIDITIES...GUSTY WINDS AND HIGH HAINES INDICES COMBINED
WITH THE DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS.

COZ231>237-021345-
/O.UPG.KPUB.FW.A.0031.080802T1800Z-080803T0300Z/
/O.NEW.KPUB.FW.W.0037.080802T1800Z-080803T0300Z/
/O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/
CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 NOON UNTIL 9 PM MDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND
25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TOMORROW AFTERNOON AND EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

COZ226>228-230-020300-
/O.CON.KPUB.FW.W.0036.000000T0000Z-080802T0300Z/
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
WESTERN LAS ANIMAS COUNTY-
332 PM MDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 226
THROUGH 228 AND 230 THROUGH 237...WHICH INCLUDES EL
PASO...PUEBLO...CROWLEY...OTERO...KIOWA...BENT...PROWERS...
BACA...AND LAS ANIMAS COUNTIES...WHICH INCLUDES MOST OF THE
SOUTHEAST COLORADO PLAINS UNTIL 9 PM TODAY...FOR LOW
HUMIDITIES...STRONG WINDS HIGH HAINES INDICES AND DRY FUELS.

HUMIDITIES BELOW 15 PERCENT...COMBINED WITH WIND GUSTS AROUND
25 MPH...HAINES INDICES OF 5 OR 6...AND DRY FUELS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 1, 3:35 AM MDT, 1 minute earlier.

Area forecast discussion, Aug 1, 3:35 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
335 AM MDT FRI AUG 1 2008

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERNS REVOLVE AROUND THE POTENTIAL FOR CRITICAL FIRE WEATHER
CONDITIONS.  ANOTHER GENERALLY DRY AND HOT DAY IS IN STORE FOR THE
FORECAST AREA AS THE UPR RIDGE REMAINS CENTERED OVR THE AREA.  THE
SFC PRESSURE GRADIENT WL INCREASE OVR SERN PLAINS TODAY AND IT LOOKS
LIKE WIND GUSTS COULD BE AROUND 25 MPH WHICH IS THE WIND CRITERIA
FOR A RED FLAG. THE WINDS MAY BE MARGINAL OVR SOME AREAS OF THE SERN
PLAINS...LIKE PORTIONS OF PUEBLO AND EL PASO COUNTIES.  H7 TEMPS ARE
FORECAST TO RANGE FROM AROUND 17C OVR THE FAR SERN CORNER OF CO TO
22C OVR CENTRAL CO. THIS IS MUCH LIKE YESTERDAY...BUT OVR SOME AREAS
IT WL BE A DEGREE OR TWO WARMER THAN ON THU.  HIGH TEMPS OVR THE
SERN PLAINS WL AGAIN BE IN THE UPR 90S TO LOWER 100S...WITH MID 80S
TO LOWER 90S IN THE SAN LUIS VALLEY.  COULD SEE SOME RECORDS BROKEN
OR TIED TODAY. RECORD HIGHS TODAY...FOR COS 96...FOR PUB 103...AND
FOR ALS 89. WITH THESE HOT TEMPS AND DEW POINTS EXPECTED TO BE IN
THE 30S TO LOWER 40S IN THE AFTERNOON...RH VALUES WL BE BELOW 15
PERCENT OVR MOST OF THE LOWER ELEVATIONS.  WITH THE VERY LOW RH
VALUES...AND WIND BEING CLOSE TO OR EXCEEDING CRITERIA...HAVE
DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING...AND WL ADD FIRE ZONE 226 TO BETTER MATCH UP WITH BOULDERS
RED FLAG WARNING.  THERE IS PROBABLY LITTLE CHANCE FOR MEASURABLE
PCPN TODAY...BUT CANNOT RULE OUT SOME ISOLD SHOWERS/TSTMS OVR THE
MTS.

.LONG TERM...
(SATURDAY-THURSDAY)

SATURDAY-SUNDAY...NOT MUCH CHANGE IN FORECAST THINKING AS HOT AND
MAINLY DRY PATTERN PROGGED ACROSS THE AREA SATURDAY WITH LARGE 595+
DM UPPER HIGH ACROSS THE STATE. MODELS CONTINUE TO SLOWLY DRIFT THE
UPPER HIGH SOUTH AND EAST INTO THE CENTRAL AND SOUTHERN HIGH PLAINS
ON SUNDAY...AS A BROAD UPPER TROUGH ACROSS THE PAC NORTHWEST BEGINS
TO MOVE ACROSS THE NORTHERN ROCKIES. EJECTING SHORT WAVE FROM PAC
NORTHWEST SYSTEM TO DEVELOP LEE TROUGHING ACROSS THE HIGH
PLAINS...WITH MODELS CONSISTENT IN DEVELOPING GUSTY SOUTHERLY WINDS
OF 15 TO 30 MPH ACROSS THE EASTERN PLAINS SATURDAY AFTERNOON AND
WITH CRITICAL FUELS AND LOW AFTERNOON HUMIDITIES PROGGED...HAVE
ISSUED A FIRE WEATHER WATCH FOR THE FAR EASTERN PLAINS FROM 18Z SAT
TO 03Z SUNDAY. PATTERN TO KEEP THE BULK OF MONSOON MOISTURE PLUME
SOUTH AND WEST OF THE AREA ON SATURDAY...WITH SOME INCREASE IN
AVAILABLE MOISTURE...MAINLY ACROSS SOUTHWESTERN AND CENTRAL
COLORADO...ON SUNDAY WITH DEVELOPING SOUTH TO SOUTHWEST FLOW ALOFT.
WITH STRONG JULY SUNSHINE...CANT RULE OUT ISOLATED CONVECTION ACROSS
THE HIGHER TERRAIN...THOUGH WITH THE WARM AIR ALOFT (18C TO 22C AT
H7) LOOKS LIKE THE FAR EASTERN PLAINS TO REMAIN CAPPED. WITH THE
WARM AIR IN PLACE...WILL BE FLIRTING WITH RECORD HIGH TEMPERATURES
AGAIN ON SATURDAY WITH RECORDS FOR ALS...COS AND PUB RESPECTFULLY
89...98...AND 104. EXPECTING ONLY SLIGHTLY COOLER TEMPERATURES ON
SUNDAY WITH MORE CONVECTIVE CLOUD COVER EXPECTED.

MONDAY-THURSDAY...AGAIN MANY CHANGES TO CURRENT FORECAST AS
AVAILABLE MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS THE STATE AS
THE UPPER LEVEL HIGH CONTINUES TO REMAIN JUST SOUTH AND EAST OF THE
AREA ACROSS THE SOUTHERN HIGH PLAINS. MODELS IN BETTER AGREEMENT
WITH BROAD UPPER TROUGH TRAVERSING ACROSS THE NORTHERN ROCKIES
MONDAY WITH ASSOCIATED FRONT MOVING INTO NORTHEAST COLORADO MONDAY
AFTERNOON. FRONT CONTINUES ACROSS THE SOUTHEAST PLAINS MONDAY NIGHT
WITH COOLER UPSLOPE FLOW PROGGED ACROSS THE PLAINS THROUGH THE
MIDDLE OF NEXT WEEK. WITH THE INCREASED MOISTURE...SHOULD CONTINUE
TO SEE AN UPSWING IN CONVECTION ACROSS THE REGION WITH TEMPERATURES
SLOWLY COOLING TO NEAR SEASONAL AVERAGES THROUGH THE PERIOD.  -MW

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED ALL AREAS TODAY AND TONIGHT.
ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS THIS AFTERNOON
AND CONTINUE INTO THE EVENING. IN THE VICINITY OF SHOWERS AND
THUNDERSTORMS EXPECT ERRATIC WIND GUSTS UP TO 45 MPH.  SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED TO END AROUND 03-04Z THIS EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ226>228-230>237.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ231>237.

&&

28/23
Hazardous weather outlook, Jul 31, 6:30 AM MDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT THU JUL 31 2008

COZ058>089-093>099-011230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE MOUNTAINS
AFTER NOON.  THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS UP
TO 45 MPH AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE...MAINLY OVER AND NEAR THE MOUNTAINS...FRIDAY THROUGH
SUNDAY. AVAILABLE MOISTURE IS EXPECTED TO INCREASE ACROSS THE
AREA MONDAY THROUGH WEDNESDAY...WITH INCREASING CHANCES FOR
THUNDERSTORMS OVER THE MOUNTAINS AND HIGH VALLEYS AND CONTINUED
SLIGHT CHANCES OF STORMS ACROSS THE EASTERN PLAINS. THE MAIN THREATS
FROM THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:36 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more12 hr
Aug 1, 3:32 PM MDTRed Flag WarningPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more29 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.